Alert archive / Florida / Rip Current Statements in 2016
Rip Current Statement 11, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this rip current statement at Mar 5, 2016, 8:18 AM EST for 6 counties in Florida. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2016, 8:18 AM EST (13:18 UTC)
- Expired
- Mar 6, 2016, 10:00 PM EST
- In force
- 38 hr
- Issued by
- NWS Tampa Bay, FL
Counties Charlotte County, FL, Hillsborough County, FL, Lee County, FL, Manatee County, FL, Pinellas County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 44 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 1.3 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
133 WHUS42 KTBW 051318 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 818 AM EST SAT MAR 5 2016 FLZ050-151-155-160-162-165-060930- /O.NEW.KTBW.RP.S.0011.160305T1318Z-160307T0300Z/ PINELLAS-COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE- 818 AM EST SAT MAR 5 2016 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A HIGH RIP CURRENT RISK...WHICH IS IN EFFECT THROUGH SUNDAY EVENING. * RIP CURRENT TIMING...THROUGH SUNDAY EVENING. * RIP CURRENT IMPACTS...WAVES OF 2 TO 3 FEET WILL CREATE A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY THROUGH SUNDAY EVENING MAKING SWIMMING DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ HTTP://WWW.WEATHER.GOV/TAMPA
2 follow-up statements
770 WHUS42 KTBW 061411 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 911 AM EST SUN MAR 6 2016 FLZ050-151-155-160-162-165-070300- /O.CON.KTBW.RP.S.0011.000000T0000Z-160307T0300Z/ PINELLAS-COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE- 911 AM EST SUN MAR 6 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * RIP CURRENT TIMING...THROUGH SUNDAY EVENING. * RIP CURRENT IMPACTS...WAVES OF 2 TO 3 FEET WILL CREATE A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES THROUGH THIS EVENING MAKING SWIMMING DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ HTTP://WWW.WEATHER.GOV/TAMPA
435 WHUS42 KTBW 070247 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 947 PM EST SUN MAR 6 2016 FLZ050-151-155-160-162-165-070400- /O.EXP.KTBW.RP.S.0011.000000T0000Z-160307T0300Z/ PINELLAS-COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE- 947 PM EST SUN MAR 6 2016 ...HIGH RIP CURRENT RISK WILL EXPIRE AT 10 PM EST THIS EVENING... OFFSHORE WINDS WILL WEAKEN AND ALLOW SURF HEIGHTS TO LOWER AT THE BEACHES...LOWERING THE RIP CURRENT RISK. $$ HTTP://WWW.WEATHER.GOV/TAMPA
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this rip current statement went out at Mar 5, 2:54 AM EST, 5 hours 24 minutes earlier.
Area forecast discussion, Mar 5, 2:54 AM EST, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 254 AM EST SAT MAR 5 2016 .SHORT TERM (TODAY-SUNDAY)... PROGRESSIVE PATTERN ACROSS THE CONUS...AN U/L DISTURBANCE WILL DIG THROUGH THE OHIO RIVER VALLEY TODAY WITH THE TROUGH AXIS EXTENDING OVER THE SOUTHEAST U.S. AND FLORIDA. THE L/W TROUGH WILL PUSH OFF THE EASTERN SEABOARD TONIGHT AND SUNDAY WITH A WEAK COLD FRONT PUSHING ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA. LITTLE CHANGE IN TEMPERATURES HOWEVER DRIER AIR WILL ADVECT ACROSS THE FORECAST AREA IN THE WAKE OF THE FRONT AS SURFACE HIGH PRESSURE BUILDS BACK OVER THE REGION. INCREASING MAINLY HIGH CLOUDINESS TODAY CENTRAL AND SOUTH DUE TO SOUTHERN STREAM JET CIRRUS...THEN CLEARING SKIES ON SUNDAY AS THE FRONTAL BOUNDARY PUSHES SOUTH OF THE REGION. .MID/LONG TERM (MONDAY THROUGH NEXT FRIDAY) MUCH OF THE FORECAST PERIOD WILL FEATURE A DRY AND WARM WEATHER PATTERN OVER THE FLORIDA PENINSULA. SHORTWAVE ENERGY ALOFT WILL BE EXITING WELL TO OUR EAST BY MONDAY MORNING ALLOWING HEIGHTS TO RISE...AND MID/UPPER LEVEL RIDGING TO AGAIN TAKE SHAPE OVER OUR HEADS BY MONDAY. AT THE SURFACE...HIGH PRESSURE CENTER WILL DRIFT OFF THE MID-ATLANTIC/CAROLINA COAST AND BECOME NEARLY STATIONARY OVER THE WESTERN ATLANTIC JUST EAST OF THE SC/GA/FL COASTLINE. THIS POSITION WILL PROVIDE OUR REGION WITH A SYNOPTIC EAST/SE LOW LEVEL WIND REGIME. DURING THE EARLY TO MIDDLE PORTION OF THE WEEK...GLOBAL GUIDANCE IS IN GOOD AGREEMENT TOWARD A SIGNIFICANT AMPLIFICATION TO THE PATTERN OFF TO OUR WEST...AS TROUGHING DIGS OUT OF THE WESTERN CONUS AND CUTS OFF OVER NORTHERN MEXICO. WHILE THE SPECIFIC DETAILS OF THIS TROUGH ARE LIKELY TO DEVIATE OVER TIME AS WE GET CLOSER TO ITS FORMATION...THERE IS FAIRLY HIGH CONFIDENCE IN ITS GENERAL POSITION...AND THAT ITS PRESENCE WILL FORCE SIGNIFICANT DOWNSTREAM RIDGING TO FROM/BUILD OVER THE WESTERN CARIBBEAN/EASTERN GULF OF MEXICO AND FLORIDA PENINSULA. BOTH THE GFS/ECMWF SHOW H5 HEIGHTS BUILDING TO 590DM (OR EVEN SLIGHTLY MORE BY WEDNESDAY INTO THURSDAY. THIS IS A STRONG RIDGE SCENARIO FOR THIS TIME OF YEAR...HOWEVER THE MODEL AGREEMENT PROVIDES A HIGHER DEGREE OF CONFIDENCE THAN NORMAL FOR THE DAY 5-6 PERIOD. THE STACKED RIDGING SYNOPTIC PATTERN KEEPS OUR FORECAST DRY THROUGH AT LEAST THURSDAY...AND INCREASINGLY WARMER. DAYTIME TEMPS WILL START NEAR CLIMO ON MONDAY...WITH THE FORECAST SHIFTING QUICKLY ABOVE CLIMO BY TUESDAY...AND PERHAPS WELL ABOVE CLIMO FOR LOCATIONS AWAY FROM THE IMMEDIATE COAST FOR WEDNESDAY AND THURSDAY. CURRENT FORECAST WILL SHOW MID/UPPER 80S FOR THESE INLAND ZONES...BUT IS A ISOLATED 90 DEGREE READING POSSIBLE? NOT GOING TO FORECAST IT JUST YET...BUT GIVEN THE PROJECTED SYNOPTIC PATTERN...WOULD NOT BE OVERLY SURPRISED. OVERNIGHT LOWS WILL ALSO BE MODERATING WITH TIME AS SOUTHEASTERLY WINDS DELIVER MORE AND MORE LOW LEVEL MOISTURE TO THE REGION THROUGH THE MID-WEEK PERIOD. FINALLY APPEARS AS THROUGH THE ENERGY OVER NORTHERN MEXICO WILL BEGIN TO OPEN UP AND MIGRATE EASTWARD ACROSS THE GULF AS WE HEAD INTO FRIDAY AND SATURDAY OF NEXT WEEK. ENSEMBLE GUIDANCE SOLUTIONS SUGGEST RAIN CHANCES WITH THIS ENERGY WOULD INCREASE AROUND OUR AREA LATER FRIDAY...AND ESPECIALLY INTO SATURDAY. CURRENT FORECAST WILL SHOW THIS AGREED UPON TREND SINCE IT IS SO FAR OUT. HOWEVER...GLOBAL GUIDANCE HAS A LONG TENDENCY/BIAS TO BREAK DOWN STRONG RIDGES OVER THE SOUTHEAST CONUS (LIKE THE ONE BUILDING FOR MID-WEEK) TOO RAPIDLY. WITH THIS IN MIND...MAY VERY WELL SEE THE GUIDANCE DELAY THE ARRIVAL OF SIGNIFICANT FORCING UNTIL LATER INTO NEXT WEEKEND WITH FUTURE MODEL RUNS. WILL BE WATCHING AND ADJUSTING THE FORECAST ACCORDINGLY. && .AVIATION... VFR CONDITIONS WILL PREVAIL TODAY AND TONIGHT WITH GENERALLY FEW-SCT050 AND SCT-BKN250. && .MARINE... NO HAZARDS EXPECTED THROUGH THE WEEKEND...HOWEVER BRIEF EXERCISE CAUTION CONDITIONS MAY DEVELOP OVER THE COASTAL WATERS TONIGHT AS THE GRADIENT TIGHTENS...WHICH WILL RELAX ON SUNDAY. GRADIENT WILL TIGHTEN MIDDLE OF NEXT WEEK WITH INCREASING SOUTHEAST WINDS WHICH MAY CREATE ADVISORY CONDITIONS. && .FIRE WEATHER... DRIER AIR WILL ADVECT ACROSS THE REGION WITH AFTERNOON RELATIVE HUMIDITY VALUES DROPPING BELOW 35 PERCENT ACROSS POTIONS OF THE NATURE COAST TODAY...AND ACROSS MUCH OF WEST CENTRAL AND SOUTHWEST FLORIDA SUNDAY AFTERNOON. CURRENTLY ERC VALUES ARE BELOW CRITICAL LEVELS FOR A RED FLAG WARNING EITHER DAY. && .PRELIMINARY POINT TEMPS/POPS... TPA 73 55 76 56 / 0 0 0 0 FMY 78 59 81 58 / 0 0 0 0 GIF 77 54 77 54 / 0 0 0 0 SRQ 72 55 76 56 / 0 0 0 0 BKV 73 47 76 48 / 0 0 0 0 SPG 72 58 75 59 / 0 0 0 0 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/AVIATION/MARINE/FIRE WEATHER...13/OGLESBY LONG TERM...14/MROCZKA DECISION SUPPORT...14/MROCZKA
Hazardous weather outlook, Mar 5, 4:14 AM EST, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 414 AM EST SAT MAR 5 2016 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-060915- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 414 AM EST SAT MAR 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MROCZKA
Nearby
Rip Current Statements in Florida, 2016Every rip current statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.